Antihistamines May Cause Weight Gain

People who use prescription antihistamines to relieve allergy symptoms may be more likely to carry extra pounds according to a recent study. The National Health and Nutrition Examination Survey found a correlation between antihistamine use and weight gain. It appears the use of prescription-strength antihistamines may not just relieve your itchy eyes and runny nose, but also may contribute to weight gain.

Histamine is a chemical produced by the brain and best known for its role in promoting the inflammation associated with allergic responses. In other words, histamine is responsible for the allergy symptoms we experience.

Through a complicated process, histamine also signals our bodies to adjust our appetites so that we don’t over-eat. According to the National Health and Nutrition Examination Survey, antihistamines cause our bodies to automatically turn off this regulation process in order to reduce allergy symptoms, thus allowing us to eat more than we need and therefore gain weight. Frequently used prescription-strength antihistamines, such as Zyrtec and Allegra, were found to have the strongest correlation to weight gain. Among antihistamine users, 45% are overweight verses 30% who were not on medications.

The next time your allergies are bothering you, instead of reaching for those OTC pills, try our homeopathic allergy remedy to treat your allergies. AllergiStop can relieve your allergy symptoms, allowing you to avoid the need for prescriptions and OTC allergy medicines that can cause severe side effects such as weight gain.


[WPCR_SHOW POSTID="ALL" NUM="3" SNIPPET="140" MORE="view more" HIDECUSTOM="0" HIDERESPONSE="0"]
If you have any questions about AllergiStop Please feel free to contact us.